MAUDE Adverse Event Report: NATUS MANUFACTURING LIMITED TECA CONCENTRIC NEEDLES

NATUS MANUFACTURING LIMITED TECA CONCENTRIC NEEDLES
Model Number S53153
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
Part s53153, concentric needles.The customer stated: a couple of weeks ago, we had a needle break at the hub though was able to retrieve it from the patient.
 
Additional Manufacturer Narrative
Initial report ref natus complaint# (b)(4).Expiration date and manufacturer date of the product to be confirmed.A questionnaire has been sent to the customer to complete and also a request for the needles to be returned for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Follow up report 001 ref natus complaint#(b)(4).Included expiration date in section d4.Entered manufacturer date in section h4.The needle dislodged from the hub.Location was the neck muscle and the physician was able to remove the needle easily.Risk review: per doc-028319 rev 15 risk analysis spreadsheet for teca dcn electrodes hazard 6.6 - needles are thin / flexible may break.Effects (harm) worst case - cannula end breaks off inside patient and has to be surgically removed.Residual risk: moderate the affected needles to be returned to natus for evaluation.
 
Additional Manufacturer Narrative
Follow up report 002 ref natus complaint # (b)(4).Part s53153 lot 28a/24/t was built on work order # (b)(4).The device history record shows a total of 500 needles scrapped of 26,850 needles produced.The scrap parts were across 3 steps of the work order.1.7% failure overall.No operation step exceeded the 1% failure rate.No issues were recorded.The quantity of (b)(4) units at (operation 100- automatic assembly) are where the testing for the komax 4 assembly is performed.The hub to cannula tensile test and hub to colour cover retention show all tests passed.The device history record shows no anomalies for the complaint.No related capa.From this investigation, the device history record review did not show any anomalies for the complaint including a review of all applicable measurements.No product examination as the product was not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Follow up report 003 ref natus complaint#(b)(4).The risk file (b)(4) for the teca dcn electrodes was updated to rev 16.The risk / benefit analysis for hazard 6.6 was updated as follows: the hazards identified have been reduced as far as possible, and the residual risk for these hazards is mainly associated with the needle having wrong specification/ manufacturing defect.The device is designed and manufactured to mitigate the risk of a faulty needle reaching the customer and the risk is reduced as far as possible by performing 100% inspection of the needles.The remaining risk associated with the use of the product is outweighed by the benefit of its intended use.
 
Event or Problem Description

Brand Name
TECA CONCENTRIC NEEDLES
Common Device Name
TECA CONCENTRIC NEEDLES
Manufacturer (Section D)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway h91pd92,
EI 
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway, h91pd92,
EI  
Manufacturer Contact
gráinne walsh
ida business park
gort
galway, H91PD-92
EI   H91PD92
MDR Report Key20898342
Report Number3005581270-2024-00009
Device Sequence Number5052459
Product Code IKT
UDI-Device Identifier00382830017480
UDI-Public00382830017480
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS53153
Device Catalogue NumberS53153
Device Lot Number28A/24/T
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/09/2025
05/06/2025
05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite